Funnel Cloud, St. Johns
- When
- July 31, 2:10 PM EST
- Where
- St. Johns County, Hastings
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 29.912, -81.410 (the zone’s center; the record gives no point)
1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 31, 1:40 PM EST, 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 240 PM EDT THU JUL 31 2003 CURRENT...PERSISTENT UPPER LEVEL VORT MAX ACROSS NE FL AND SE GA EMBEDDED IN GENERAL RIDGE OVER EXTREME SE US. TROF EXTENDS FROM BIG UPPER LOW OVER N MN TO S MS VALLEY. TUTT LOW ALSO LOCATED OVER S CENTRAL GOMEX. AT THE SFC...QUASI-STATIONARY FRONT ACROSS SE US HAS LIFTED N TO MID-ATLC STATES LEAVING SE UNDER WK GRADIENT WITH BERMUDA HI AXIS STILL JUST S OF CWA (COUNTY WARNING AREA). AS A RESULT...WX TODAY SIMILAR TO YESTERDAY WITH SHOWERS AND TSTMS DEVELOPING DURING THE MORNING OVER SUWANNEE VALLEY AND MOVING E... WITH MORE SCATTERED ACTIVITY DEVELOPING OVER GA BY EARLY AFTN. PUBLIC...GRADUAL DECREASE IN LOW-LEVEL WINDS WILL CONTINUE IN THE NEAR TERM...WITH BETTER ATLC COAST SEABREEZE PENETRATION EACH AFTN AS RIDGE AXIS WEAKENS AND SHIFTS N A BIT. SHOULD ALSO SEE A LITTLE LESS BIG BEND MORNING ACTIVITY EACH DAY AS WELL. OTHERWISE...LITTLE CHANGE TO PERSISTENT PATTERN WITH NEAR CLIMO TEMPS AND POPS. EXTENDED...LITTLE CHANGE TO PREVIOUS PACKAGE. MARINE...CONTINUED STATUS QUO WITH NO HEADLINES. FIRE WX...NO CONCERNS. PRELIMINARY POINT TEMPS/POPS... AMG 72 90 71 90 / 40 50 30 50 SSI 75 87 74 87 / 40 40 30 40 JAX 72 90 73 89 / 30 50 30 50 SGJ 75 88 75 88 / 30 50 30 50 GNV 73 91 72 90 / 30 50 30 50 OCF 73 91 73 91 / 30 50 30 50 JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. CARROLL/CAMP/KERNS
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-312200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1215 PM EDT THU JUL 31 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... A MOIST AND UNSTABLE ATMOSPHERE WILL CONTINUE TO PRODUCE SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING. THE MAIN CONCERN WITH THUNDERSTORMS TODAY WILL BE DEADLY CLOUD TO GROUND LIGHTNING... HEAVY RAINFALL OF 2 TO 3 INCHES PER HOUR WHICH WILL CAUSE PONDING OF WATER ON ROADWAYS AND POSSIBLE FLOODING OF LOW LYING OR POOR DRAINAGE AREAS...WIND GUSTS OF 40 TO 50 MPH AND HAIL. STRONGEST THUNDERSTORMS WILL OCCUR GENERALLY SOUTHEAST OF A SAINT AUGUSTINE TO OCALA LINE DURING THE MID-AFTERNOON. MOVEMENT OF STORMS WILL GENERALLY BE EAST AT 10 MPH. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. CARROLL
FLZ040-311700- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1213 PM EDT THU JUL 31 2003 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR MARION COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 100 PM... AT 1213 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 11 MILES WEST OF LOWELL...OR ABOUT 8 MILES SOUTHEAST OF WILLISTON...MOVING EAST AT 20 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND REDDICK...OCALA AIRPORT... LOWELL...SPARR...CITRA...ANTHONY...OCALA AND SILVER SPRINGS SHORES THROUGH 100 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. CARROLL
FLZ033-311800- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 137 PM EDT THU JUL 31 2003 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SAINT JOHNS COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 200 PM... AT 137 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 3 MILES WEST OF SOUTH PONTE VEDRA BEACH TO 6 MILES WEST OF ST. AUGUSTINE TO 6 MILES WEST OF HASTINGS...MOVING EAST SOUTHEAST AT 15 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS AROUND GUANA RIVER STATE PARK...SOUTH PONTE VEDRA BEACH...HASTINGS...VILANO BEACH...ST. AUGUSTINE SOUTH...SPUDS...ELKTON AND ST. AUGUSTINE SHORES THROUGH 200 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER... EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. CARROLL
FLZ033-037-038-311845- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 203 PM EDT THU JUL 31 2003 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR PUTNAM...SAINT JOHNS...AND NORTHERN FLAGLER COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 245 PM... AT 203 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ABOUT 4 MILES SOUTH OF PALATKA...MOVING EAST AT 15 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS AROUND SATSUMA...PALATKA...SAN MATEO...EAST PALATKA...ORANGE MILLS...HASTINGS...ST. AUGUSTINE SHORES AND SPUDS THROUGH 245 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. CARROLL
The Jacksonville radar (KJAX), 70 km away, was scanning. The volume nearest the first event began at 19:10 UTC.
1 funnel cloud. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2003Every state in 2003This day in weather historyWarnings in Florida, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5361115.